Award Date

12-1-2013

Degree Type

Thesis

Degree Name

Master of Science (MS)

Department

Mathematical Sciences

First Committee Member

Dieudonne D. Phanord

Second Committee Member

Amei Amei

Third Committee Member

Rohan Dalpatadu

Fourth Committee Member

Ashok Singh

Number of Pages

84

Abstract

A more general diffusion model for lightning radiative transfer is presented. The development is based on the work published by Koshak et al (J. Geo. Phys. Res., vol. 99, (D7), 14361-371, (1994). In this thesis, the diffusion coefficient is allowed to vary as a function of the radial component of the cloud and cylindrical geometry is used. Different approximations in the analysis of the resulting radial equation are provided. The method of Frobenius permits the obtention of a complete solution. Possibilities and means for further development of this research are included.

Keywords

Cumulonimbus; Cylindrical geometry; Light; Light – Scattering; Lightning; Mathematical physics; Scattering; Separation of variables; Spherical harmonics; Thundercloud

Disciplines

Applied Mathematics | Other Physics | Physics

Language

English


Share

COinS